MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Catalog Number 314.152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the removal surgery was applied to the patient who underwent the surgery on june 19, 2019.During the removal surgery, the surgeon kept forcing the driver to the two (2) locking screws at distal end which were likely stuck in the plate.Then, the tip of the driver shaft got broken and was left in the locking screw head.The other locking screws were removed successfully.The plate was removed but broken screws are remaining in the patient body.The surgery was delayed 30 minutes.The patient outcome was unknown.Concomitant device reported: unk - drill bit: (part# unknown; lot# unknown; quantity: 1); unk - screwdrivers: shafts (part# unknown; lot# unknown; quantity: 1).This complaint involves four (4) devices.This report is for (1) 3.5mm hexagonal screwdriver shaft self-retaining.This is report 1 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 314.152.Lot: l711046.Manufacturing site: bettlach.Release to warehouse date: 22.Jan.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: upon visual inspection of the complaint device it can be seen that the tip section (hexagonal screw driver) got twisted by use (untighten) and then shared off, this thus confirming the complaint description.In addition, the shared off part we haven¿t received back for evaluation.Furthermore, the quick-coupling is showing deformation from hard use (tighten and untighten).Dimensional inspection: during investigation the diameter got measured within accuracy.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage.Document/specification review: drawings and revisions are in accordance to dhr of production lot l711046.All relevant features are defined on the used drawing revisions of dhr of production lot l711046.Furthermore, the reported device went through final inspection and a 100% functional test, before they had left the production.In addition, the review has shown that the material was used and that the heat treatment was within the specification.Summary: the review of the production history revealed that this item was manufactured in january 2018 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.Moreover, a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.Unfortunately, we are not able to determine the exact reason for this occurrence, but we assume that high applied mechanical force could have led to this damage or/and that during the operation an application error may have taken place.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: upon visual inspection of the complaint device it can be seen that the tip section (hexagonal screw driver) got twisted by use (untighten) and then shared off, this thus confirming the complaint description.In addition, the shared off part we haven¿t received back for evaluation.Furthermore, the quick-coupling is showing deformation from hard use (tighten and untighten).(for details see pictures attached) the review of the production history revealed that this item was manufactured in january 2018 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.Moreover, a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.Unfortunately, we are not able to determine the exact reason for this occurrence, but we assume that high applied mechanical force could have led to this damage or/and that during the operation an application error may have taken place.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 314.152, lot: l711046, manufacturing site: bettlach, release to warehouse date: 22.Jan.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10442843
Report Number8030965-2020-06243
Device Sequence Number11431993
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Device Lot NumberL711046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/09/2020
10/09/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/30/2020
10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - SCREWDRIVERS: SHAFTS; UNK - SCREWS: LOCKING; UNK - DRILL BITS: TRAUMA; UNK - SCREWDRIVERS: SHAFTS; UNK - SCREWS: LOCKING
Patient Age40 YR